MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TABLE TOP ROD CUTTER AND BENDER; CUTTER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TABLE TOP ROD CUTTER AND BENDER; CUTTER, SURGICAL
Model Number 388.750
Medical Device Problem Codes Mechanical Problem (1384); No Fail-Safe Mechanism (2990)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes sales representative.The tabletop rod cutter and bender (p/n: 388.750, lot #: 5l78577) was returned and received at us cq.Upon visual inspection, it was observed that the handle component 388.750.001 and the operating lever with handle were missing from the device.The cap nut component and the teflon washer component were disassembled from the set screw dia 35 component.The distal threads of the set screw were observed to be deformed and the teflon washer was cut.The missing components were designed to be disassembled by the user.The components being missing from the device and the damage on the set screw and nut do not contribute towards the complaint condition.No other issues were identified with the returned device.The complaint condition was confirmed for the tabletop rod cutter and bender (p/n: 388.750, lot #: 4l59395).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device and for missing components, it could be due to device maintenance or device incorrectly assembled during the sterilization process.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot, part number: 388.750.Lot number: 5l78577, manufacturing site: (b)(4).Release to warehouse date: 09.Aug.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the end joint of table top rod cutter and bender has become to stiff to properly function.Cutter arm will no longer freely open and close.It is unknown if there was a surgical delay.Procedure outcome is unknown.No patient consequence.This report is for one (1) table top rod cutter and bender.This is report 1 of 1 for (b)(4).

Brand Name
TABLE TOP ROD CUTTER AND BENDER
Common Device Name
CUTTER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10665250
Report Number2939274-2020-04613
Device Sequence Number3456940
Product Code FZT
UDI-Device Identifier10705034773766
UDI-Public(01)10705034773766
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.750
Device Catalogue Number388.750
Device Lot Number5L78577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1